Protected: Dating Issues Uncovered

June 25, 2009 at 1:05 pm (birth control, Dating, hormones, male privilege, personal)

This content is password protected. To view it please enter your password below:

Permalink Enter your password to view comments.

A second post on hormones and birth control

July 17, 2008 at 12:44 pm (birth control, doctors, hormones, ovaries) (, , , )

Well, if I’d realised how many hits I’d get from a post about birth control, hormones and hair, I probably would have written more much sooner.

Ok. First, a note. DO NOT USE HORMONAL BIRTH CONTROL TO LOWER THE AMOUNT OF HAIR ON YOU. JUST DON’T DO IT.

It does not matter how much hair you have. It honestly, truly doesn’t. I promise you that putting your body through hormonal birth control is not worth being hairless. Just, don’t do it.

Ok now on to my personal stuff.

My psychologist seemed concerned that I have a low sex drive. She said at my age (21) it is not normal for it to be almost non existent and I should get my hormones checked. It was at this point I remembered that a side effect of poly cystic ovaries is increased testosterone levels.

So apparently there are side effects no matter what I do. I guess at least without the hormonal injections, I’m letting my body do what naturally happens. And if it’s bad stuff that happens, I can get the causes fixed, not cover up the symptoms with hormones.

I still feel like women were royally fucked when our bodies were made. It’s our ‘women parts’ that screw up the most.

But seriously, DO NOT TAKE HORMONES JUST TO STOP HAIR!!!!

Permalink Leave a Comment

Hormones, birth control and hair, oh my!

July 6, 2008 at 12:27 pm (birth control, hormones, ovaries) (, , )

Due to a whole host of medical issues, my doctor has taken me off Depo Provera. The problem is now they’ve found I have Polycystic Ovaries. Or a polycystic ovary to be correct. This can often result in darker, thicker hair on your face (on top of all the really bad symptoms I mean). For years this not only went undiagnosed, but the depo kept my hair situation at a good level. Now, after being off it for almost a year, the hair on my upper lip is starting to darken and thicken, noticeably.

I hate that I care about this, but I know that everyone else does. So now, do I do something about it, and continually do that for the rest of my life, or do I pretend it’s not there and hand out verbal smackdowns where needed? Or do I ignore my emotional wellbeing and go back on the Depo? I would need to find a new doctor as my current one would refuse to prescribe it for me.

I know I’ll end up ignoring it, but I’m VERY bitter that it’s even an issue. And I wish I was strong enough for it not to be an issue, but I’m not.

Hormons, birth control and hair: why I’m bitter tonight.

Permalink 3 Comments